Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 20, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 26, 2013, 5:32 PM CDT for Poweshiek County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2013, 5:32 PM CDT (22:32 UTC)
- Expired
- May 26, 2013, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Poweshiek County, IA
The radar
The Des Moines radar (KDMX), 111 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 6:30 PM CDT | FLASH FLOOD | 6 N Malcom, IA | NEWBURG ROAD NEAR INTERSECTION OF HIGHWAY F17 AND HIGHWAY 63 IS FLOODED FOR A DISTANCE OF 100 YARDS. |
| May 26, 8:15 PM CDT | FLASH FLOOD | 5 Nnw Malcom, IA | 90TH STREET BETWEEN 360TH AVE AND 370TH AVE CLOSED DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
943 WGUS53 KDMX 262232 FFWDMX IAC157-270430- /O.NEW.KDMX.FF.W.0020.130526T2232Z-130527T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 532 PM CDT SUN MAY 26 2013 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN POWESHIEK COUNTY IN CENTRAL IOWA... * UNTIL 1130 PM CDT * AT 530 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SECONDARY ROADS STILL FLOODED FROM EARLIER RAINS. IN ADDITION...SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE LIKELY PRODUCED 1.5 INCHES OF NEW RAIN SINCE 4 PM. ANOTHER ONE INCH OF RAIN COULD FALL BEFORE 630 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO REDEVELOP. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BROOKLYN. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIG BEAR CREEK...NORTH WALNUT CREEK...WALNUT CREEK...CUB CREEK...NORTH ENGLISH RIVER...DUGOUT CREEK...SOUTH ENGLISH RIVER...DEEP RIVER...HONEY CREEK...LITTLE BEAR CREEK...ROCK CREEK...STONY CREEK... ELK RUN...ABES FORK AND MIDDLE ENGLISH RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. && LAT...LON 4150 9230 4186 9276 4186 9229 4151 9229 $$ JUNGBLUTH
3 follow-up statements
424 WGUS73 KDMX 262336 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 636 PM CDT SUN MAY 26 2013 IAC157-270430- /O.CON.KDMX.FF.W.0020.000000T0000Z-130527T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWESHIEK IA- 636 PM CDT SUN MAY 26 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN POWESHIEK COUNTY UNTIL 1130 PM CDT... AT 632 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING NORTH OF MALCOM...ALONG NEWBURG ROAD OR HIGHWAY F17 NEAR HIGHWAY 63. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...BIG BEAR CREEK AND THE BROOKLYN AREA. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... BIG BEAR CREEK...NORTH WALNUT CREEK...WALNUT CREEK...CUB CREEK...STONY CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. && LAT...LON 4150 9230 4186 9276 4186 9229 4151 9229 $$ JUNGBLUTH
923 WGUS73 KDMX 270119 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 819 PM CDT SUN MAY 26 2013 IAC157-270430- /O.CON.KDMX.FF.W.0020.000000T0000Z-130527T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWESHIEK IA- 819 PM CDT SUN MAY 26 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN POWESHIEK COUNTY UNTIL 1130 PM CDT... AT 815 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING IN MANY LOCATIONS ACROSS EASTERN POWESHIEK COUNTY. SEVERAL ROADS REMAIN CLOSED DUE TO FLOODING. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BIG BEAR CREEK...NORTH WALNUT CREEK...WALNUT CREEK...CUB CREEK...NORTH ENGLISH RIVER...DUGOUT CREEK...SOUTH ENGLISH RIVER...DEEP RIVER...HONEY CREEK...LITTLE BEAR CREEK...ROCK CREEK...STONY CREEK... ELK RUN...ABES FORK AND MIDDLE ENGLISH RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. && LAT...LON 4150 9230 4186 9276 4186 9229 4151 9229 $$ JUNGBLUTH
094 WGUS73 KDMX 270253 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 953 PM CDT SUN MAY 26 2013 IAC157-270303- /O.CAN.KDMX.FF.W.0020.000000T0000Z-130527T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ POWESHIEK IA- 953 PM CDT SUN MAY 26 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN POWESHIEK COUNTY IS CANCELLED... CONDITIONS HAVE STABILIZED SINCE EXCESS RAIN FELL EARLIER THIS EVENING. LOCAL RUNOFF HAS RECEDED BY STREAMS AND CREEKS ARE LIKELY TO REMAIN FLOODED. AS A RESULT...THE FLASH FLOOD WARNING IS CANCELED BUT THE AREAL FLOOD WARNING WILL CONTINUE INTO MONDAY MORNING. SEVERAL SECONDARY ROADS REMAINED CLOSED ACROSS POWESHIEK COUNTY...AND HIGHWAY 146 SOUTH OF SEARSBORO IS CLOSED DUE TO FLOODING ON THE NORTH SKUNK RIVER. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER TONIGHT...SO BE ALERT TO CHANGING CONDITIONS. DO NOT DRIVE INTO WATER ESPECIALLY AT NIGHT. LAT...LON 4150 9230 4186 9276 4186 9229 4151 9229 $$ JUNGBLUTH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:42 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 26, 3:42 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 342 PM CDT SUN MAY 26 2013 .SHORT TERM.../TONIGHT /... ISSUED AT 306 PM CDT SUN MAY 26 2013 500 MB RIDGE REMAINS CENTERED OVER IOWA WITH A STATIONARY FRONT FROM NEBRASKA INTO NORTHERN MISSOURI. THIS MORNING/S MCS PRODUCED VERY HEAVY RAINFALL AND RESULTED IN FLOODING OVER PARTS OF THE FORECAST AREA. MORE ELEVATED THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ALONG AN ELEVATED BOUNDARY NEAR HIGHWAY 30. MODELS ARE IN GOOD AGREEMENT TONIGHT KEEPING THE STATIONARY FRONT IN THE SAME GENERAL AREA...ALTHOUGH IT MIGHT LIFT NORTH SOME. SEVERAL HIGH RESOLUTION MODELS DEVELOP THUNDERSTORMS ALONG...OR NORTH OF THE WARM FRONT OVER SOUTH CENTRAL IOWA...WHILE OTHERS DEVELOP THUNDERSTORMS OVER THE PLAINS AND THEN MOVE MCS/S INTO TONIGHT. THERE IS UNCAPPED CAPE IN FAR SOUTHWEST IOWA ATTM WHICH IS CONCERNING. FOR THE FORECAST...WILL PLAY IT BOTH WAYS AND HAVE POPS SOUTH CENTRAL FOR POSSIBLE DEVELOPMENT AND HIGH POPS TONIGHT FOR ANOTHER MCS MOVING THROUGH. AGAIN...WE WILL HAVE A LOW DIURNAL TEMPERATURE RANGE AND GUSTY SOUTHEAST WINDS...ESPECIALLY NEAR STORMS. .LONG TERM.../MONDAY THROUGH SUNDAY/... ISSUED AT 306 PM CDT SUN MAY 26 2013 A VERY WET WEATHER PATTERN REMAINS IN PLACE EARLY IN THE FORECAST PERIOD. MODELS ARE IN OK AGREEMENT WITH THE MASS FIELDS OF SLOWLY SHIFTING THE RIDGE EAST AND ADVANCING THE WESTERN US TROUGH INTO THE ROCKIES BY MIDWEEK. THIS SHOULD TEND TO PUSH THE SYNOPTIC WARM FRONT NORTH EARLY IN THE WEEK RESULTING IN GRADUALLY WARMER TEMPERATURES. NOCTURNAL MCS/S SHOULD CONTINUE IN THE AREA WHICH WILL LIKELY SIGNIFICANTLY IMPACT THE PLACEMENT OF SURFACE FRONT. WILL NEED TO KEEP POPS GOING IN ALL PERIODS BUT THE DETAILS BECOME EXTREMELY DIFFICULT IN TIME. WILL ALSO SLOWLY WARM THINGS UP AS WE BECOME EXPOSED TO STRONG SOUTHERLY FLOW. THE 12Z ECWMF AND THE 12Z GFS EVENTUALLY MOVE THE WESTERN US TROUGH INTO THE PLAINS BY LATE THE WEEK. THIS WILL RESULT IN YET MORE THUNDERSTORMS WHICH INCREASED SEVERE POTENTIAL IN ADDITION TO THE HYDRO CONCERNS. WE ARE CONCERNED ABOUT THE PROLONGED AND REPEATED HEAVY RAIN EVENTS AND THE IMPACTS TO THE RIVERS. THE TABLE IS SET FOR SIGNIFICANT RIVER FLOODING IN CENTRAL IOWA THIS WEEK. && .AVIATION...26/18Z ISSUED AT 1238 PM CDT SUN MAY 26 2013 WARM FRONT REMAINS OVER FAR SOUTHWEST IOWA. NORTH OF THE BOUNDARY...CLUSTERS OF THUNDERSTORMS CONTINUE TO MOVE SOUTHEAST ACROSS NORTH CENTRAL IOWA. SHORT TERM MODELS DEVELOP STORMS NEAR THE SURFACE WARM FRONT OVER SOUTH CENTRAL IOWA THIS AFTERNOON. DECIDED TO GO WITH THE 12Z GFS FOR THE FRONTAL AND PRECIPITATION TRENDS. AS A RESULT...FORECAST ANOTHER THUNDERSTORM COMPLEX TO CROSS THE CENTRAL IOWA TONIGHT AND HAVE ADDED THUNDERSTORMS TO ALL TAFS. DID NOT INCLUDE THUNDERSTORMS THIS AFTERNOON NEAR THE WARM FRONT OVER SOUTHERN IOWA IN KDMX/KOTM. WILL NEED TO MONITOR TRENDS FOR THAT. OTHERWISE...GENERALLY IFR/MVFR CIGS CONTINUE THROUGH THE PERIOD. && .HYDROLOGY... ISSUED AT 306 PM CDT SUN MAY 26 2013 ALL OF THE FAVORABLE HEAVY RAIN PARAMETERS REMAIN IN PLACE TONIGHT AND MONDAY FOR MORE HEAVY RAIN. IN FACT...THE POSITION OF THE LOW- LEVEL MOISTURE TRANSPORT LOOKS EVEN BETTER TONIGHT VS LAST NIGHT. HIGH PWATS AND A VERY DEEP WARM CLOUD LAYER SUPPORTS MORE HEAVY RAIN. WE WILL ISSUE ANOTHER FLASH FLOOD WATCH THROUGH 6 PM MONDAY FOR MUCH OF CENTRAL IOWA EXCEPT THE SOUTHWEST. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING FOR BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-DAVIS-EMMET-FRANKLIN-GREENE-GRUNDY-HAMILTON- HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MAHASKA-MARION-MARSHALL- MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA- WAPELLO-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...JOHNSON LONG TERM...JOHNSON AVIATION...JOHNSON HYDROLOGY...JOHNSON
Hazardous weather outlook, May 26, 4:59 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 459 AM CDT SUN MAY 26 2013 IAZ004>007-015>017-023>028-070>073-081>085-092>097-271100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CASS-ADAIR-MADISON- WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 459 AM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR SEVERE WEATHER ARE LOW...BUT SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. SOME STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND. IAZ033>039-044>050-057>062-074-075-086-271100- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-POWESHIEK-MARION-MAHASKA-WAPELLO- 459 AM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. CHANCES FOR SEVERE WEATHER ARE LOW...BUT STORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AND LOCAL FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FROM MIDNIGHT UNTIL 9 AM SUNDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK...MAINLY DURING THE NIGHTTIME AND EARLY MORNING HOURS. SOME STORMS WILL PRODUCE HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND. AWB
In the hours before
Local storm report, May 26, 4:08 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
408 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD NNE ZEARING 42.16N 93.30W
05/26/2013 STORY IA CO-OP OBSERVER
NWS COOPERATIVE OBSERVER AND EMERGENCY MANAGEMENT REPORT
FLASH FLOODING IN AND NEAR ZEARING. HIGHWAY 65 IS UNDER
WATER IN TWO PLACES INCLUDING SOUTH OF 140TH STREET.
COUNTY PAVEMENT E18 IS CLOSED IN SEVERAL PLACES TO THE
EAST AND WEST OF ZEARING.
&&
KJSpecial weather statement, May 26, 4:27 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 427 PM CDT SUN MAY 26 2013 IAZ033-034-044>046-262230- CALHOUN-CARROLL-CRAWFORD-GREENE-SAC- 427 PM CDT SUN MAY 26 2013 ...SPECIAL WEATHER STATEMENT... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS DEVELOPING FROM ODEBOLT AND SAC CITY SOUTHEAST TO JEFFERSON...MOVING EAST AT 15 MPH. PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND EXTREMELY HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. AN INCH OF RAIN IS POSSIBLE IN A HALF HOUR...WHICH COULD CAUSE STREET FLOODING. LOCATIONS IMPACTED INCLUDE... AUBURN... YETTER... LAKE CITY... LIDDERDALE... CARROLL... GLIDDEN... LANESBORO... RALSTON... LOHRVILLE... CHURDAN... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. DO NOT DRIVE INTO FLOODED ROADS. A FLASH FLOOD WATCH IS IN EFFECT SO STAY ALERT IF FLASH FLOOD WARNINGS ARE NECESSARY. JUNGBLUTH
Local storm report, May 26, 4:32 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
432 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD MARSHALLTOWN 42.04N 92.91W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
MARSHALL COUNTY DISPATCH REPORTS FLOODED ROADS BASICALLY
EVERYWHERE IN MARSHALLTOWN AND NORTHERN MARSHALL COUNTY.
MAJOR HIGHWAYS 14 AND 146 ARE UNDER WATER AND CLOSED.
NUMEROUS STRANDED VEHICLES IN MARSHALLTOWN.
&&
KJLocal storm report, May 26, 4:35 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
435 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 9 SSW LAKE VIEW 42.19N 95.14W
05/26/2013 E0.75 INCH CRAWFORD IA TRAINED SPOTTER
&&
SKOWSpecial weather statement, May 26, 4:35 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 435 PM CDT SUN MAY 26 2013 IAZ033-034-044>046-262230- CALHOUN-CARROLL-CRAWFORD-GREENE-SAC- 435 PM CDT SUN MAY 26 2013 ...A THUNDERSTORM WILL PRODUCE HEAVY RAIN AND HAIL OVER WEST CENTRAL IOWA... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF CARROLL...MOVING SOUTHEAST AT 35 MPH. NICKEL SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AUBURN... HALBUR... LAKE CITY... CARROLL... LIDDERDALE... CARROLL AIRPORT... WILLEY... LANESBORO... GLIDDEN... RALSTON... CHURDAN... SCRANTON... JEFFERSON... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JOHNSON
Local storm report, May 26, 5:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
519 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HEAVY RAIN 3 N TOLEDO 42.03N 92.58W
05/26/2013 M3.92 INCH TAMA IA CO-OP OBSERVER
SINCE MIDNIGHT.
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:03 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Guthrie | 27 min |
| May 25, 11:31 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Guthrie | 29 min |
| May 26, 12:25 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene | 50 min |
| May 26, 1:55 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek | 6 hr |
| May 26, 4:25 AM CDT | Flash Flood Warning | DMX | Poweshiek | 6 hr |
| May 26, 5:48 AM CDT | Flash Flood Warning | DMX | Marshall, Tama | 6 hr |
| May 26, 7:24 AM CDT | Flash Flood Warning | DMX | Franklin, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas and 1 more | 6 hr |
| May 26, 8:34 AM CDT | Areal Flood Warning | DMX | Jasper, Marshall, Poweshiek | 24 hr |
| May 26, 9:11 AM CDT | Flash Flood Warning | DMX | Butler, Grundy, Hardin, Tama | 6 hr |
| May 26, 10:19 AM CDT | Areal Flood Warning | DMX | Poweshiek | 24 hr |
| May 26, 10:54 AM CDT | River Flood Warning | DMX | Black Hawk | 10 days |
| May 26, 11:51 AM CDT | Areal Flood Warning | DMX | Marshall, Tama | 24 hr |
| May 26, 1:11 PM CDT | Areal Flood Warning | DMX | Franklin | 24 hr |
| May 26, 2:27 PM CDT | River Flood Warning | DMX | Marshall | 6 days |
| May 26, 2:55 PM CDT | Areal Flood Warning | DMX | Butler, Grundy, Hardin, Tama | 24 hr |
| May 26, 3:21 PM CDT | Flash Flood Warning | DMX | Marshall, Story | 6 hr |
| May 26, 3:51 PM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 41 hr |
| May 26, 5:19 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Greene, Guthrie | 41 min |
| May 26, 6:53 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor, Union | 52 min |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.